Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Drug Interactions With Sitagliptin and Metformin

Digoxin
Taking digoxin and sitagliptin and metformin together may affect the level of both medications in your blood. Your healthcare provider should monitor the level of digoxin in your blood, especially when starting or stopping sitagliptin and metformin.
 
Diuretics
Combining sitagliptin and metformin with diuretics can make sitagliptin and metformin less effective, possibly increasing your risk of high blood sugar (hyperglycemia). You may need to be monitored more closely, and your healthcare provider may need to adjust your sitagliptin and metformin dose, especially when starting or stopping a diuretic.
 
Taking sitagliptin and metformin with furosemide (a diuretic) can affect the levels of both furosemide and the combination drug in your blood. This may increase your risk of sitagliptin and metformin side effects and make furosemide less effective. Your healthcare provider may need to adjust your dose of these medications to prevent this interaction from occurring.
 
Estrogens
Combining sitagliptin and metformin with estrogens can make sitagliptin and metformin less effective, potentially increasing your chance of high blood sugar (hyperglycemia). You may need to be monitored more closely, and your healthcare provider may need to adjust your sitagliptin and metformin dose, especially when starting or stopping an estrogen.
 
Isoniazid
Taking sitagliptin and metformin with isoniazid can make sitagliptin and metformin less effective, increasing your chance of high blood sugar (hyperglycemia). You may need to be monitored more closely, and your healthcare provider may need to adjust your sitagliptin and metformin dose, especially when starting or stopping isoniazid.
 
Niacin
If sitagliptin and metformin is combined with niacin, it can make sitagliptin and metformin less effective, potentially increasing your chance of high blood sugar (hyperglycemia). You may need to be monitored more closely, and your healthcare provider may need to adjust your sitagliptin and metformin dose, especially when starting or stopping niacin.
7 Signs of High Blood Sugar

Sitagliptin and Metformin (Janumet)

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.